[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.197.114. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Editor's Correspondence
July 26, 1999

Thrombotic Thrombocytopenic Purpura Associated With Ticlopidine Use

Arch Intern Med. 1999;159(14):1624. doi:

The recently published article by Chen et al1 reports an uncommon but important hematologic side effect of ticlopidine hydrochloride therapy. However, this article underestimates the number of reported cases of thrombotic thrombocytopenic purpura (TTP) associated with ticlopidine use. In a literature review, the authors identified and discussed only 10 cases of TTP associated with the use of ticlopidine, along with 3 patients from their institution. However, in April 1998, Bennett et al2 reported 60 cases of TTP with ticlopidine use, using medical records (n=23), published case reports (n=11), and case reports submitted to the US Food and Drug Administration (n=36) as their data sources. Their findings were almost identical to those of Chen et al with regard to the onset of TTP and treatment outcome. The real incidence of this syndrome may be more common than one would interpret from the review of Chen et al.

First Page Preview View Large
First page PDF preview
First page PDF preview
×